Alert archive / Kansas / Tornado Warnings in 2010
Tornado Warning 36, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 23, 2010, 8:51 PM MDT for Wallace County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2010, 8:51 PM MDT (02:51 UTC)
- Expired
- May 23, 2010, 9:15 PM MDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
County Wallace County, KS
The radar
The Goodland radar (KGLD), 55 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:53 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3111 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
877 WFUS53 KGLD 240251 TORGLD KSC199-240315- /O.NEW.KGLD.TO.W.0036.100524T0251Z-100524T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 851 PM MDT SUN MAY 23 2010 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... EASTERN WALLACE COUNTY IN WEST CENTRAL KANSAS... * UNTIL 915 PM MDT * AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 14 MILES SOUTH OF SHARON SPRINGS...AND MOVING NORTH AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... SHARON SPRINGS AND WALLACE. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 127 AND 156. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3870 10191 3913 10187 3913 10148 3869 10159 TIME...MOT...LOC 0252Z 196DEG 34KT 3873 10179 $$ /FOLTZ
1 follow-up statement
533 WWUS53 KGLD 240311 RRA SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 911 PM MDT SUN MAY 23 2010 KSC199-240322- /O.EXP.KGLD.TO.W.0036.000000T0000Z-100524T0315Z/ WALLACE KS- 911 PM MDT SUN MAY 23 2010 THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 127 AND 156. ...THE TORNADO WARNING FOR EASTERN WALLACE COUNTY WILL EXPIRE AT 915 PM MDT/1015 PM CDT/... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 11PM MDT. LAT...LON 3870 10191 3913 10187 3913 10148 3869 10159 TIME...MOT...LOC 0312Z 196DEG 34KT 3891 10172 $$ FOLTZ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 23, 5:14 PM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 23, 5:14 PM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT SUN MAY 23 2010
.DISCUSSION...
322 PM MDT SUN MAY 23 2010
EARLY AFTERNOON ANALYSIS OF WATER VAPOR IMAGERY/UPPER AIR DATA
INDICATES THE MID/UPPER TROUGH OVER THE WESTERN CONUS CONTINUES TO
AMPLIFY EQUATOR-WARD. SHORTWAVE TROUGH IS NOTED OVER COLORADO AND
NEW MEXICO AND IS TRANSLATING NORTH-NORTHEAST TOWARD THE CENTRAL
HIGH PLAINS. AT THE SURFACE...COLD FRONT WHICH PUSHED THROUGH THE
FORECAST AREA THIS MORNING HAS STALLED AND IS SLOWING BEGINNING TO
MIX NORTHWARD AS A WARM FRONT. CU FIELD OVER SOUTHWEST KANSAS IS
BEGINNING TO INCREASE WITH A FEW WEAK ATTEMPTS AT CONVECTION FROM
NEAR KDDC SOUTHWEST TOWARD KPYX.
FORECAST CONCERNS WILL REVOLVE AROUND POTENTIAL FOR SEVERE DEEP
MOIST CONVECTION THIS EVENING FOLLOWED BY WINDS TOMORROW AND ADDITIONAL
CHANCES FOR CONVECTION THROUGH WEDNESDAY NIGHT.
STAGE IS SET FOR POTENTIAL SEVERE WEATHER EVENT THIS EVENING IF
STRONG CAPPING CAN BE OVERCOME. MU CAPE IS RAPIDLY INCREASING
SOUTH OF THE SURFACE BOUNDARY WITH VALUES AS HIGH AS 4500 J/KG
OVER SOUTHWEST KANSAS. GUIDANCE IN RELATIVELY GOOD AGREEMENT
DEPICTING THE DEVELOPMENT OF A WARM FRONT WHICH WILL THEN MIX
NORTHWARD ACROSS THE FORECAST AREA. AT THE SAME TIME...A DRYLINE
HAS BECOME ESTABLISHED OVER EASTERN COLORADO EXTENDING SOUTHWARD
FROM AN ATTENDANT SURFACE LOW. STRONG FORCING FOR
ASCENT/DIFFLUENCE ALOFT WILL CONTINUE TO OVERSPREAD THE REGION
YIELDING A VERY UNSTABLE ENVIRONMENT. STRONG LOW LEVEL JET ~55-60
KTS IS PROGGED TO DEVELOP AFTER 00Z THIS EVENING WHICH WILL ONLY
AID IN LENGTHENING THE HODOGRAPH STRUCTURE. ANY STORM WHICH DOES
FORM SHOULD QUICKLY OBTAIN SUPERCELLULAR STRUCTURE LEADING TO
POTENTIAL FOR LARGE HAIL AND STRONG WINDS. GIVEN STRONG 0-1 KM
SHEAR OF ROUGHLY 30 KTS AND STRONG LOW LEVEL HELICITY...AN
ISOLATED TORNADO ALSO APPEARS POSSIBLE. CONVECTION SHOULD
TRANSLATE NORTH OF THE FORECAST AREA AROUND 06Z OR SHORTLY AFTER.
ADDITIONAL SEVERE WEATHER APPEARS POSSIBLE OVER PORTIONS OF THE
FORECAST AREA ON MONDAY AFTERNOON. GREATEST THREAT APPEARS TO BE
EAST OF THE COLORADO STATE LINE AND NORTH OF INTERSTATE 70.
SURFACE BASED CONVECTION WILL AGAIN BE POSSIBLE WITH PRIMARY
THREAT LIKELY TO BE LARGE HAIL AND STRONG WINDS. WEAK SURFACE
FROPA WILL OCCUR LATE MONDAY NIGHT WITH THE AREA REMAINING UNDER
EASTERLY/NORTHEASTERLY FLOW FOR THE DAY TUESDAY. SOUTHEASTERN
PORTIONS OF THE FORECAST AREA WILL SEE THE POTENTIAL FOR
CONVECTION TUESDAY AFTERNOON BUT THE THREAT FOR WIDESPREAD SEVERE
WEATHER APPEARS LOW. ANOTHER SHORTWAVE TROUGH WILL TRANSLATE
ACROSS THE FORECAST AREA ON WEDNESDAY BRINGING YET ANOTHER
OPPORTUNITY FOR DEEP MOIST CONVECTION.
BROAD MID/UPPER RIDGE IS PROGGED TO BUILD OVER MUCH OF THE CENTRAL
CONUS ON THURSDAY WITH THE CLOSED MID/UPPER TROUGH JUST OFF THE
NORTHERN CALIFORNIA COAST. SHOULD RESULT IN A PERIOD OF DRY
WEATHER AND ABOVE NORMAL TEMPS THROUGH SATURDAY. BY SATURDAY
NIGHT...THE MID/UPPER CLOSED LOW WILL BEGIN TO TRANSLATE EASTWARD
TOWARD THE NORTHERN PLAINS. A SHORTWAVE TROUGH WILL EJECT FROM THE
BASE OF THE TROUGH OVER THE CENTRAL PLAINS SATURDAY NIGHT BRINGING
ANOTHER OPPORTUNITY FOR CONVECTION. SHOULD BE POST FRONTAL ON
SUNDAY WITH TEMPS RETURNING TO NEAR CLIMO.
FOLTZ
&&
.AVIATION...
514 PM MDT SUN MAY 23 2010
FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS THIS EVENING WILL BE THE
MAIN AVIATION PROBLEM AT BOTH KGLD AND KMCK. RADAR TRENDS AT 23Z
SHOWED CONVECTION TO THE SOUTH OF THE AREA MOVING NORTH AT NEAR
50KTS...SO EXPECT IMPACTS EARLY IN THE TAF PERIOD. LARGE HAIL AND
GUSTY WINDS CAN BE EXPECTED NEAR ANY PRECIPITATION CORE. ACTIVITY
SHOULD END TOWARDS 06Z...WITH GUSTY SOUTH WINDS CONTINUING THROUGH
THE NIGHT WITH THE LOW LEVEL JET.
024
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ TO 7 PM MDT /8 PM CDT/
MONDAY FOR KSZ001>004-013>016-027>029-041-042.
NE...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ TO 7 PM MDT /8 PM CDT/
MONDAY FOR NEZ079>081.
CO...WIND ADVISORY FROM 9 AM TO 7 PM MDT MONDAY FOR COZ090>092.
&&Hazardous weather outlook, May 23, 10:45 AM MDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SUN MAY 23 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT SUN MAY 23 2010 /1145 AM CDT SUN MAY 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE FORECAST TO DEVELOP AFTER 4 PM MDT (5 PM CDT) ALONG AND SOUTHEAST OF A LINE FROM TRIBUNE KANSAS TO NORTON KANSAS AS A WARM FRONT DEVELOPS IN THE AREA. LARGE HAIL AND STRONG GUSTY WINDS WILL BE THE PRIMARY THREATS WITH ANY STORMS THAT DEVELOP. ONLY ISOLATED COVERAGE IS EXPECTED LATE THIS AFTERNOON DUE TO A STRONG CAPPING INVERSION NOW IN PLACE WHICH WILL ACT TO SUPPRESS STORM DEVELOPMENT BEFORE THIS EVENING. MORE WIDESPREAD THUNDERSTORM COVERAGE IS EXPECTED AFTER ABOUT 7 PM MDT (8 PM CDT) ALONG AND NORTH OF HIGHWAY 36 AS THE WARM FRONT CONTINUES TO LIFT NORTH DURING THE EVENING AND THE CAPPING INVERSION WEAKENS. IN ADDITION TO THE THREAT OF LARGE HAIL AND STRONG GUSTY WINDS...THE ADDITIONAL POTENTIAL FOR A COUPLE TORNADOES WILL EXIST THIS EVENING NORTH OF HIGHWAY 36. STORM MOVEMENT WILL BE NORTH-NORTHEAST AROUND 30 TO 35 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ARE EXPECTED EACH AFTERNOON AND EVENING ACROSS THE CENTRAL HIGH PLAINS FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. STAY TUNED FOR LATER FORECASTS...WATCHES AND WARNINGS. DLF
In the hours before
Local storm report, May 23, 7:48 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
748 PM MDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM FLASH FLOOD GOODLAND 39.35N 101.71W
05/23/2010 SHERMAN KS LAW ENFORCEMENT
DITCHES OVERFLOWING IN TOWN
&&
024Local storm report, May 23, 7:57 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
757 PM MDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TORNADO 4 SSE RULETON 39.29N 101.84W
05/23/2010 SHERMAN KS STORM CHASER
MULTIPLE REPORTS OF BRIEF TORNADO
&&
FOLTZLocal storm report, May 23, 8:08 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
808 PM MDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 7 N RULETON 39.44N 101.89W
05/23/2010 E1.25 INCH SHERMAN KS NWS EMPLOYEE
&&
FOLTZLocal storm report, May 23, 8:15 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
815 PM MDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TORNADO 9 NNE GOODLAND 39.46N 101.64W
05/23/2010 SHERMAN KS ASOS
STOVEPIPE TORNADO VISIBLE FROM NWS GOODLAND
&&
FOLTZLocal storm report, May 23, 8:36 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
836 PM MDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TORNADO 14 N EDSON 39.53N 101.56W
05/23/2010 SHERMAN KS STORM CHASER
STORM CHASER REPORTED CONE TORNADO. RELAYED VIA SPOTTER
NETWORK.
&&
FOLTZLocal storm report, May 23, 8:45 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 8 NW GOODLAND 39.43N 101.82W
05/23/2010 E1.00 INCH SHERMAN KS TRAINED SPOTTER
&&
MLAMMERSThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:13 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 62 min |
| May 23, 6:16 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 59 min |
| May 23, 6:26 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 64 min |
| May 23, 6:33 PM MDT | Tornado Warning | GLD | Logan, Wallace, Wichita | 26 min |
| May 23, 6:47 PM MDT | Severe Thunderstorm Warning | GLD | Decatur | 44 min |
| May 23, 6:49 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 27 min |
| May 23, 6:55 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 65 min |
| May 23, 6:57 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 34 min |
| May 23, 6:59 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 15 min |
| May 23, 7:07 PM MDT | Tornado Warning | GLD | Sherman, Thomas | 20 min |
| May 23, 7:26 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 11 min |
| May 23, 7:34 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 56 min |
| May 23, 7:41 PM MDT | Flash Flood Warning | GLD | Sherman | 3 hr |
| May 23, 7:46 PM MDT | Tornado Warning | GLD | Sherman | 44 min |
| May 23, 8:04 PM MDT | Tornado Warning | GLD | Cheyenne, Sherman | 23 min |
| May 23, 8:17 PM MDT | Tornado Warning | GLD | Cheyenne, Sherman | 58 min |
| May 23, 8:20 PM MDT | Tornado Warning | GLD | Cheyenne | 55 min |
| May 23, 8:32 PM MDT | Flash Flood Warning | GLD | Cheyenne | 6 hr |
| May 23, 8:45 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 14 min |
| May 23, 8:51 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 54 min |
| May 23, 9:07 PM MDT | Tornado Warning | GLD | Cheyenne, Rawlins | 38 min |
| May 23, 9:09 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 51 min |
| May 23, 9:17 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 12 min |
| May 23, 9:50 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 32 min |
| May 23, 9:51 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Decatur, Rawlins, Sheridan, Sherman, Thomas | 39 min |
| May 23, 10:05 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Thomas, Wallace, Wichita | 33 min |
| May 23, 10:29 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 4 min |
| May 23, 10:36 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 39 min |
| May 23, 10:43 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 27 min |
| May 23, 11:00 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wichita | 34 min |
| May 24, 10:28 AM MDT | High Wind Warning | GLD | Cheyenne, Sherman | 7 hr |
| May 24, 11:29 AM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 46 min |
| May 24, 11:48 AM MDT | Severe Thunderstorm Warning | GLD | Greeley | 27 min |
| May 24, 12:02 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 43 min |
| May 24, 12:22 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 38 min |
| May 24, 12:42 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 26 min |
| May 24, 12:45 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 30 min |
| May 24, 12:57 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 13 min |
| May 24, 1:01 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 29 min |
| May 24, 1:25 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 15 min |
| May 24, 4:21 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 39 min |
| May 24, 4:57 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 63 min |
| May 24, 5:15 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 60 min |
| May 24, 5:56 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 64 min |
Nearby
Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.